Florida, 2005

Hail in Florida, March 26, 2005

March 26, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 2:37 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 26, 2:37 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EST SAT MAR 26 2005

.SYNOPSIS...FOG WAS SLOW TO BURN OFF THIS MORNING UNDER INCREASING
DEBRIS FROM GOMEX TSTMS. STILL SOME LIGHT FOG OR HAZE AROUND PORTIONS
OF THE AREA EVEN AT 2 PM. QUASI-STATIONARY FRONT ACROSS N FL
INTERACTING WITH SERIES OF SHORTWAVES...AGAIN PRODUCING STRONG TO SVR
TSTMS. SO FAR...THIS ACTIVITY HAS BEEN CONFINED TO N FL AND EXTREME
SE GA. HOWEVER...MORE ACTIVITY IS BEGINNING TO DEVELOP IN
INCREASINGLY UNSTABLE AIRMASS OVER COASTAL SE GA.

.SHORT TERM...1ST ROUND OF CONVECTION HAS MOVED OUT OF THE AREA...
WITH MORE CONVECTION MOVING ACROSS N CENTRAL FL. APPEARS TO BE A
FEW MORE SUPERCELLS UPSTREAM OVER THE EXTREME N GOMEX AND OVER SE
AL. THIS ACTIVITY SHOULD CONTINUE TO INCREASE AS IT MOVES E. ALL-IN-
ALL...EXPECT ACTIVE WX TO CONTINUE THRU THE REMAINDER OF THE AFTN
AND INTO THE NIGHTTIME HOURS...AND SPC HAS SVR TSTM WATCH NUMBER 86
IN EFFECT UNTIL 5 PM. PRECIP SHOULD REMAIN FAIRLY WIDESPREAD NEAR AND
N OF THE WARM FRONT AS IT LIFTS N...WITH MORE SCATTERED ACTIVITY S OF
THE FRONT. THUS...HIGHEST POPS TONIGHT WILL SHIFT TO GA ZONES.

STILL EXPECTING ANOTHER BOUT OF SVR WX SUN...MAINLY DURING THE AFTN
HOURS...AS SQUALL LINE DEVELOPS AND PUSHES ACROSS THE AREA. LOOKS
LIKE THIS SQUALL LINE WILL BE ACCOMPANIED BY ENERGY HELICITY
INDICES (EHI) OF OVER 2...INCREASING UPPER JET DYNAMICS...AND AN
INCREASING LOW-LEVEL JET AS WELL. LOOKS LIKE A GOOD BIT OF DRY AIR
AT 500 MB LATE IN THE DAY AS WELL. WILL CONTINUE TO MENTION WIND...
HAIL...AND TORNADOES IN HWO FOR SUN. SPC HAS NW 2/3 OF THE AREA
UNDER A MODERATE RISK OF SVR WX...WITH A SLIGHT RISK OVER THE
REMAINDER OF THE AREA. GFS HAS SLOWED PROGRESSION OF SQUALL LINE
AND FRONT A BIT...BUT SQUALL LINES TYPICALLY MOVE FASTER THAN PROGGED
ACROSS OUR AREA. UNFORTUNATELY...THIS WILL COINCIDE WITH MAX AFTN
HEATING AS WELL.

.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. STILL
LOOKS LIKE GOOD WX FOR AT LEAST A FEW DAYS AROUND MID-WEEK. ANOTHER
FRONT EXPECTED TO CROSS THE AREA BY SAT.

&&

.MARINE...WARM FRONT LIFTS NORTH OF THE WATERS TONIGHT. COLD FRONT
MOVES THROUGH MONDAY AM. WINDS VEERING TO SW OUT AHEAD OF APPROACHING
COLD FRONT SUNDAY NIGHT. SCA CONDITIONS EXPECTED ACROSS THE OFFSHORE
WATERS MONDAY AS FRONT MOVES THROUGH. WIND AND SEAS HIGHER NEAR
THUNDERSTORMS...SOME MAY BE SEVERE THROUGH MONDAY MORNING.

&&

.FIRE WX...NO CONCERNS OTHER THAN FOR THUNDERSTORMS THROUGH MONDAY
MORNING. DRIER AIR MOVING IN EARLY NEXT WEEK BUT ONLY MARGINALLY
LOW RELATIVE HUMIDITIES EXPECTED AT THIS TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  78  57  69 /  80  70  60  10
SSI  63  72  62  68 /  70  70  40  60
JAX  65  81  60  70 /  70  50  30  60
SGJ  67  78  65  70 /  60  50  30  50
GNV  65  82  59  70 /  60  50  30  50
OCF  67  83  61  70 /  50  40  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/PETERSON/DEESE
Hazardous weather outlook, Mar 26, 10:55 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM...

A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON
AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL
DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO
THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 26, 11:45 AM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST SAT MAR 26 2005

FLZ025-033-261730-

DUVAL FL-ST. JOHNS FL-
1145 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1230 PM EST...

AT 1145 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTH OF ARLINGTON TO 5 MILES WEST OF VILANO BEACH....MOVING
EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND ARLINGTON...VILANO BEACH...FORT CAROLINE...SOUTH
PONTE VEDRA BEACH AND SAWGRASS THROUGH 1230 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Mar 26, 12:35 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1235 PM EST SAT MAR 26 2005

GAZ165-166-261830-

COASTAL CAMDEN GA-INLAND CAMDEN GA-
1235 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EST...

AT 1235 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF COLESBURG...OR
ABOUT 10 MILES SOUTHWEST OF WOODBINE...MOVING EAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO AND
HARRIETTS BLUFF THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Mar 26, 1:02 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EST SAT MAR 26 2005

FLZ024-261845-
NASSAU FL-
102 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 145 PM
EST...

AT 102 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF YULEE MOVING EAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FERNANDINA BEACH THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Mar 26, 2:10 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             FOLKSTON                30.84N 82.01W
03/26/2005  0.75 INCH        CHARLTON           GA   PUBLIC

&&

DEESE
Special weather statement, Mar 26, 3:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EST SAT MAR 26 2005

FLZ022-262115-

COLUMBIA FL-
333 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM
EST...

AT 333 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER COLUMBIA...OR ABOUT 9
MILES NORTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WATERTOWN...SOUTHERN FRINGES OF LAKE CITY AND FIVE POINTS
THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Mar 26, 3:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EST SAT MAR 26 2005

FLZ023-030-262145-
BAKER FL-UNION FL-
357 PM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHNER UNION
AND SOUTHERN BAKER COUNTIES FOR STRONG THUNDERSTORM HAIL VALID UNTIL
445 PM EST...

AT 357 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF OLUSTEE...OR ABOUT
11 MILES NORTHWEST OF LAKE BUTLER...MOVING EAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLUSTEE...RAIFORD
AND ELLERBEE THROUGH 445 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
March 26, 4:00 PM EST
Where
Columbia County, Lake City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.183, -82.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440486.